Jump to content

HalfLife

Members
  • Content Count

    5
  • Joined

  • Last visited

  • Days Won

    1

HalfLife last won the day on September 22 2016

HalfLife had the most liked content!

About HalfLife

  • Rank
    Newbie

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. I had ETS surgery about 3 years ago for facial blushing. It was mildly effective for blushing, reducing it somewhat. At first Id say my blushing was reduced about 50%. However at times Ive gone through periods where my blushing would come and go. In reality I dont think ets made a whole lot of difference to my blushing, it just changed how i blush. These days Ive pretty much 90% recovered from my anxiety and blushing issues, however it had nothing to do with ets. CBT therapy has been the biggest thing thats helped me, as well as having supportive friends and being able to discuss the problem openly. Getting into fitness and eating right are also things that I feel have helped me. There are a bunch of side effects from ets. Sweating is the main one. Its not too severe, but it is annoying. My feet always sweat, and around trunk, and crotch area. My body doesnt regulate heat properly, I often get too hot or very cold easily. Hands and feet are particularly bad areas, often feeling very hot or cold, and often a feeling of pressure in my hands. My skin gets quite dry in a number of areas but that can be handled easily enough with moisturiser. Spicy food can sometimes make my head very hot and feel some pressure in it. Im not bitter or regretful about getting ets, I am much happier at this stage of my life than when I got the procedure, but I honestly do not attribute the operation to that. I am 22 now and blushing isnt a problem for me because I dont think of it as a problem. I still blush mildly but it doesnt bother me. THINKING and WORRYING about blushing was the problem. I wish I understood that when I got ets, but again there is absolutely no reason for me to dwell on the decision as I cant change it now. Anyone considering ets I strongly suggest going to a psychologist and doing CBT as well as trying medications. I think my side effects are kinda mild compared to others, or maybe most people exagerate them. I can live with them quite easily. I live in Australia and it does get very hot at times but its still manageable.
  2. HalfLife

    3 weeks post ETS

    I had ets 18 months ago for FB and within 2 weeks of the op I noticed that when it's hot, or im doing anything fairly stressful, that my right arm sweats while my left hand side will stay dry. It isnt like you describe, my blushing/sweating isnt different on opposite sides of my face, just my right arm will sweat. I should point out that 90% of the time my right hand/arm is completely dry, its only during stressful times or in hot environments. Ive never mentioned it to the surgeon or a doctor as i doubt theres any solution they could tell me.
  3. Yeah I'm taking it and its helping alot I think. Definately has reduced the permanent redness I always had. Im so glad it wasnt permanent and was actually just flushing/blushing that was all day.
  4. HalfLife

    Clonidine

    Tried clonidine, made me far too tired and groggy and far outwayed any benefit. I don't even think it reduced the blushing. I was taking 100 micrograms a few times a day. Inderal is great, no side effects for me and reduces blushing I'd say 10-20%. I take 2 40 milligrams a day. You should really go see a psychiatrist for blushing because 99.9% of gp's don't know sh** about the problem and won't ever prescibe anything other than inderal or maybe clonidine. A psychiatrist will know alot more about the problem and can prescribe accordingly. There are anti anxiety drugs out there that actually work(if used sparingly and not daily) like benzos(xanax, valium etc) and alot of anti depressants actually help with anxiety and in my case blushing as well.
  5. Has anyone else tried antidepressents for blushing? I've been seeing a psychatrist for my anxiety/blushing problem and he basically gave me a list of drugs and told me to research them and see what I wanted to try. As well as Cognitive behaviour therapy with a psychologist. I didn't want to go on benzo's (xanax, valium etc) on a daily basis so I decided to try the antidepressant remeron(mitrazapine), as well as xanax on as as needed basis for stressful situations(which is always, but I plan to use only for going out, dinners, social events etc.) The Psychiatrist explained that remeron is a SNRI (selective no-adrenaline re-uptake inhibitor) and that could help reduce my blushing. Sorry I don't really know more details about that off my head. Anyway to the point, it seems to have helped reduce my blushing quite alot. As well as a huge mood lift which is great. Its just puts me in a positive/ almost euphoric mood most of the day so blushing isn't on my mind 24/7 like it was. I still get flushed towards the end of the day and still react to heat just as much, but it has reduced the permanent redness that I've had for the last year or so, and made my blushes alot less severe. Now for the bad news - Remeron(mitrazapine is also prescribed for sleeping problems and makes you quite sedated after taking it. I know of other people who take it for insomnia, however its seemed to have the opposite effect on me. It does help me fall asleep but its giving me really vivid dreams/nightmares and I'm waking up constantly during the night. I think I woke up about 7-8 times last night so I'm getting absolutely no REM stage sleep. So unfortuneately I'm going to have to stop taking this, however I'm definately going to look into another anti depressant for anxiety/blushing. I'd reccomend those who haven't yet to definately go see a psychiatrist about blushing as he's been the most knowledgable and helpful doctor I've come across regarding my problem. Also a note, I have had ets about 3 months ago but most of my blushing has come back since then. I now know that there are plenty other ways for blushing signals to get to the brain other than the sympathetic nerve. I wish I went to see a psychiatrist first and actually attempting to solve the problem instead of severing a very useful nerve. anyways, hope this helps some of you.....
×
×
  • Create New...